Alert archive / Colorado / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 35, NWS Pueblo, CO

June 11, 1999Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 11, 1999, 5:11 PM MDT for Pueblo County, Colorado. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 1999, 5:11 PM MDT (23:11 UTC)
Expired
Jun 11, 1999, 6:15 PM MDT
In force
64 min
Issued by
NWS Pueblo, CO
Area
Whole counties

County Pueblo County, CO

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 1:15 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 1999-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 1999-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WUUS1 KPUB 112307 RRA
SVRPUB
COC101-120015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
511 PM MDT FRI JUN 11 1999

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN PUEBLO COUNTY IN SOUTHEASTERN COLORADO

* UNTIL 615 PM MDT

* AT 505 PM MDT...RADAR SHOWED A SEVERE STORM 15 MILES NORTHWEST OF
COLORADO CITY OR 20 MILES WEST OF PUEBLO MOVING SOUTHEAST AT 15
MPH.

AT 445 PM A TRAINED WEATHER SPOTTER SAW HAIL ONE AND ONE HALF INCH
IN DIAMETER AT ROSITA IN CUSTER COUNTY.

SOME LOCATIONS AFFECTED WILL BE COLORADO CITY BY 530 PM MDT

IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.  SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:45 PM MDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 11, 1:45 PM MDT, 3 hours 26 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO
145 PM MDT FRI JUN 11 1999

THUNDERSTORMS CHANCES TO CONTINUE THROUGH THE WEEKEND.

STORMS DEVELOPING A LITTLE QUICKER THIS AFTERNOON WITH SEVERE
THUNDERSTORM WATCH JUST ISSUED. PATTERN SLOW TO CHANGE THE NEXT 2
DAYS AS SFC LOW TO THE SOUTH OF COLORADO REMAINS IN PLACE WITH E-SE
UPSLOPE FLOW CONTINUING. WEAK DISTURBANCE ROTATING OUT OF THE
WESTERN TROUGH ON SATURDAY WILL AGAIN AID CONVECTION...WHILE
WEAK UPPER TROUGH LINGERING OVER COLORADO ON SUNDAY SHOULD AID
CONVECTION ONE MORE DAY. RIDGE THEN BUILDS OVER THE WESTERN U.S.
EARLY NEXT WEEK...WITH LEAST TSRA COVERAGE EXPECTED MONDAY...THOUGH
STILL ENOUGH MOISTURE FOR SCATTERED LATE DAY CONVECTION...ESPECIALLY
OVER THE MOUNTAINS. MRF SUGGESTS STRONG SHORT WAVE TROUGH TOPPING THE
RIDGE TUESDAY...PUSHING A COLD FRONT THROUGH THE AREA BY LATE
AFTERNOON. APPEARS SIGNIFICANT UPSLOPE FLOW WILL DEVELOP LATE TUES
AND INTO WED FOR INCREASING TSRA CHANCES EASTERN MOUNTAINS AND
PLAINS. PERSISTENCE BEST BET FOR TEMPS NEXT 5 DAYS AS WARMING DUE TO
RISING HEIGHTS SHOULD BE OFFSET BY COOL UPSLOPE FLOW.

FOR THE SOUTHWEST MOUNTAINS...SUN/MON LOOK BEST FOR CONVECTION AS
WEAKENING WESTERLY FLOW ALOFT MAY ALLOW SOME MOISTURE TO WORK
WESTWARD...THOUGH ONLY SLIGHT CHANCE POPS WARRANTED. AS UPPER HIGH
STRENGTHENS BY MID-WEEK WARMER/DRIER AIR ADVECTS NORTHWARD...
SUPPRESSING ANY TSRA THREAT.

.PUB...NONE.

PETERSEN

In the hours before

Special weather statement, Jun 11, 12:10 PM MDT, 5 hours 1 minute before
COZ058>081-111930-

SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO
NATIONAL WEATHER SERVICE PUEBLO CO
1210 PM MDT FRI JUN 11 1999

...SPOTTER ACTIVATION MAY BE NECESSARY TODAY...

A WEAK UPPER LEVEL DISTURBANCE WILL MOVE THROUGH COLORADO THIS
AFTERNOON AND EVENING.  THIS DISTURBANCE...COMBINED WITH PLENTIFUL
MOISTURE AND EASTERLY UPSLOPE SURFACE WINDS...WILL GENERATE SCATTERED
THUNDERSTORMS ONCE AGAIN THIS AFTERNOON.  AT THIS MOMENT...STORMS ARE
EXPECTED TO DEVELOP OVER THE SOUTHEASTERN MOUNTAINS THIS AFTERNOON BY
2 PM...THEN CONTINUE TO MOVE OFF ONTO THE EASTERN PLAINS BY LATE
AFTERNOON.  THE GREATEST AREAL COVERAGE OF THUNDERSTORMS WILL LIKELY
BE IN THE PIKES PEAK AND COLORADO SPRINGS AREA...AND ALONG THE
RATON MESA NEAR TRINIDAD. LARGE HAIL AND STRONG TO DAMAGING WIND
GUSTS...WILL BE THE GREATEST THREAT FROM THESE STORMS...IN ADDITION
TO BRIEF PERIODS OF HEAVY RAIN AND FREQUENT LIGHTNING.

THE NATIONAL WEATHER SERVICE IN PUEBLO WOULD APPRECIATE ANY REPORTS
FROM ITS SPOTTERS THIS AFTERNOON AND EVENING.

PETERSEN
Special weather statement, Jun 11, 12:10 PM MDT, 5 hours 1 minute before
COZ058>081-111930-

SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO
NATIONAL WEATHER SERVICE PUEBLO CO
1210 PM MDT FRI JUN 11 1999

...SPOTTER ACTIVATION MAY BE NECESSARY TODAY...

A WEAK UPPER LEVEL DISTURBANCE WILL MOVE THROUGH COLORADO THIS
AFTERNOON AND EVENING.  THIS DISTURBANCE...COMBINED WITH PLENTIFUL
MOISTURE AND EASTERLY UPSLOPE SURFACE WINDS...WILL GENERATE SCATTERED
THUNDERSTORMS ONCE AGAIN THIS AFTERNOON.  AT THIS MOMENT...STORMS ARE
EXPECTED TO DEVELOP OVER THE SOUTHEASTERN MOUNTAINS THIS AFTERNOON BY
2 PM...THEN CONTINUE TO MOVE OFF ONTO THE EASTERN PLAINS BY LATE
AFTERNOON.  THE GREATEST AREAL COVERAGE OF THUNDERSTORMS WILL LIKELY
BE IN THE PIKES PEAK AND COLORADO SPRINGS AREA...AND ALONG THE
RATON MESA NEAR TRINIDAD. LARGE HAIL AND STRONG TO DAMAGING WIND
GUSTS...WILL BE THE GREATEST THREAT FROM THESE STORMS...IN ADDITION
TO BRIEF PERIODS OF HEAVY RAIN AND FREQUENT LIGHTNING.

THE NATIONAL WEATHER SERVICE IN PUEBLO WOULD APPRECIATE ANY REPORTS
FROM ITS SPOTTERS THIS AFTERNOON AND EVENING.

PETERSEN
Local storm report, Jun 11, 3:58 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
358 PM MDT FRI JUN 11 1999

TIME(MDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0352 PM    MONUMENT                  CO    .75 INCH HAIL
06/11/99   ELPASO
Local storm report, Jun 11, 3:58 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
358 PM MDT FRI JUN 11 1999

TIME(MDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0352 PM    MONUMENT                  CO    .75 INCH HAIL
06/11/99   ELPASO

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:00 PM MDTSevere Thunderstorm WarningPUBLas Animas60 min
Jun 11, 3:48 PM MDTSevere Thunderstorm WarningPUBEl Paso62 min
Jun 11, 4:40 PM MDTSevere Thunderstorm WarningPUBCuster60 min
Jun 11, 4:45 PM MDTSevere Thunderstorm WarningPUBEl Paso60 min
Jun 11, 5:17 PM MDTSevere Thunderstorm WarningPUBEl Paso58 min
Jun 11, 5:52 PM MDTSevere Thunderstorm WarningPUBHuerfano63 min

Nearby

Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.